Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 10, 2016, 3:58 AM CDT for 6 counties in Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 3:58 AM CDT (08:58 UTC)
- Expired
- Jul 10, 2016, 5:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN, Sherburne County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
287
WWUS83 KMPX 100858
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 AM CDT SUN JUL 10 2016
MNZ044-049>051-057>059-065>068-101000-
BENTON-MILLE
LACS-SHERBURNE-MEEKER-CARVER-SIBLEY-RENVILLE-MCLEOD-STEARNS-
KANDIYOHI-WRIGHT-
358 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEARNS...
MCLEOD...NORTHWESTERN CARVER...SHERBURNE...WESTERN SIBLEY...WRIGHT...
MEEKER...RENVILLE...SOUTHWESTERN MILLE LACS...SOUTHEASTERN KANDIYOHI
AND BENTON COUNTIES THROUGH 500 AM CDT...
AT 357 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICE TO NEAR DARWIN TO BECHYN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...HUTCHINSON...ST. MICHAEL...OTSEGO...
SAUK RAPIDS...MONTICELLO...BIG LAKE...LITCHFIELD...WAITE PARK...
ST. JOSEPH AND GLENCOE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 199.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 207.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 100 AND 139.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 177 AND 189.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 75 AND 125.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 82 AND 100.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4569 9353 4488 9384 4445 9462 4446 9480
4452 9488 4452 9495 4464 9522 4465 9523
4517 9450 4578 9430 4578 9428 4582 9429
4583 9394
TIME...MOT...LOC 0857Z 302DEG 25KT 4579 9422 4514 9443 4467 9510
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:48 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 9, 11:48 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1148 PM CDT SAT JUL 9 2016 .UPDATE... Issued at 1147 PM CDT Sat Jul 9 2016 Updated to include 06z aviation discussion below. && .SHORT TERM...(This evening through Sunday) Issued at 312 PM CDT Sat Jul 9 2016 We have higher confidence that showers and storms will move into central Minnesota overnight and toward the Twin Cities metro toward sunrise. There is a moist axis (out ahead of a surface low in the western Dakotas) stretching from eastern NE to central ND this afternoon and there are thunderstorms near the international border on the nose of 925-850mb moisture transport where the temps aloft are a bit cooler. Near midnight the low level jet leans over into western MN and should trigger convection first in eastern ND...then in far west central MN. The 1000-500mb thickness pattern favors a southeast propagation to any convection that fires. This would track the storms near or just north of the I-94 corridor in MN and eventually toward western WI. Mid level lapse rates are respectable tonight, which means there will be elevated instability. Furthermore, the deep layer isn't terrible either, on the order of 30kts. This suggest there is the potential for loosely-organized convection and chance for wind, hail and heavy rainfall with PWATS in the 1.7"-1.8" range. The threat for severe weather in eastern MN and western WI isn't quite as good as areas farther to the west, but it definitely can not be ruled out either. We wouldn't be surprised to see a couple severe thunderstorm warnings issued tomorrow morning. Sunday will be warm and humid especially in western MN. Clouds may linger across the eastern half/third of the forecast area through the morning/early afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 312 PM CDT Sat Jul 9 2016 Main item of concern Sunday night through the end of the forecast period will be showers/thunderstorms with the cold front on Monday, and the possibility of some severe weather. Overall, the large scale pattern will remain amplified into the early part of the week as the upper low off the Pacific Northwest coast moves east into the northern Plains by Monday afternoon. However, things then look to become more zonal over the remainder of the week with modest ridging in the west and troughing in the east by Friday. The NWP guidance is in decent agreement on the overall evolution of things through the week, with the expected differences by the time we get out beyond day 5. Need to include some chance PoPs for Sunday night across the northern portion of the area with some showers/thunderstorms expected near/north of the warm front as the low-level jet intensifies. Most of the coarser resolution guidance keeps things mainly to our north, but a few of the CAMs that extend out that far show some activity farther south. Better chances for thunderstorms will arrive on Monday, particularly in the afternoon and evening as a unseasonably deep surface low lifts through North Dakota and eventually works to drag a cold front across Minnesota during the late afternoon and evening hours. We may have a difficult time getting deep convection to go for much of the day with a possible cap aloft and deep mixing in the boundary layer which could lower dewpoints some and veer surface winds ahead of the front, which would reduce the low-level convergence. However, what could initially be somewhat scattered activity should become more widespread in the evening as better large scale forcing begins to arrive and things start to de-couple and we see some assistance from the low-level jet. The GFS and ECMWF both suggest this, and are most bullish once things get near and east of I-35. However, with things a couple of days away, we'll likely see the details change over time. Instability looks substantial ahead of the front with MLCAPE at or above 3000 J/kg for much of the area. However, deep layer shear over our area is currently progged at only around 20-30 kt, so the instability/shear balance doesn't appear ideal for widespread severe weather. The CWASP hints at things not being ideal in our area, with values of 60-70%, and the higher values to our north. But, given the degree of instability and fairly good low-level shear, there are certainly sufficient ingredients to warrant the current slight risk from the SPC. Lingered some low PoPs across the east into Tuesday as the upper trough slowly moves east and decent lapse rates remain over that area. Otherwise, things look to be mainly dry through Thursday. Return flow should kick in by Friday into Saturday, bringing the chance for showers and thunderstorms back into the area as we close out the week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Jul 9 2016 VFR through the evening and into the early morning but then chances increase from NW MN and going SE from there of having thunderstorms moving into central MN. Timing looks to be close to 12z with some variability by an hour or two either way, especially going eastward. Confidence has remains high enough to maintain TEMPO groups with the thunderstorms in the first batch of precipitation. Short-term models are indicating a potential second round of showers/t-storms within a trailing cold pool behind the original round so with lower confidence there have followed the TEMPO groups with a PROB30 for -shra. Have brought visibility down to MVFR but generally ceilings should remain as VFR, but it will be close. Conditions improve overall by late Sunday afternoon. KMSP...Timing for thunderstorms into MSP looks to be right around the morning push with a secondary round going into midday. Still some uncertainty with the timing/placement of storms but confidence looks good for generally around 12z and around 16z. VFR conditions afterwards with breezy southeast winds in the afternoon. /OUTLOOK FOR KMSP/ Mon...Mainly VFR. MVFR/TSRA likely late. Wind SSE at 10-15G25kt. Tue...VFR. MVFR/TSRA possible early. Winds SW 10 kts. Wed...VFR. Winds SW becoming W 10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && UPDATE...JPC AVIATION...JPC
Hazardous weather outlook, Jul 10, 3:52 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 AM CDT SUN JUL 10 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 352 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY... AND MAINLY ACROSS CENTRAL MINNESOTA TONIGHT. A FEW OF THE STRONGER STORMS COULD BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. HEAT AND HUMIDITY WILL BUILD TODAY... WITH HEAT INDICES NEAR 100 DEGREES OCCURRING IN PORTIONS OF WEST CENTRAL MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGHOUT THE UPCOMING WEEK. THE HIGHEST POTENTIAL FOR SEVERE WEATHER LOOKS TO BE ON MONDAY EVENING AND NIGHT...WHEN DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL APPEAR POSSIBLE. A FEW TORNADOES COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER TODAY...BUT LIKELY MONDAY AFTERNOON AND EVENING. JLT
In the hours before
Special weather statement, Jul 10, 12:43 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1243 AM CDT SUN JUL 10 2016
MNZ041-042-047-048-100615-
TODD-POPE-STEVENS-DOUGLAS-
1243 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TODD...NORTHEASTERN
STEVENS...DOUGLAS AND NORTHWESTERN POPE COUNTIES...
AT 1242 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VERNDALE TO NEAR CHARLESVILLE. MOVEMENT
WAS SOUTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED BETWEEN 1245 AM CDT AND 115 AM CDT INCLUDE...
ALEXANDRIA...MORRIS...LONG PRAIRIE...BROWERVILLE...CLARISSA...
EVANSVILLE...EAGLE BEND...CARLOS...BERTHA...BRANDON...
LOWRY AND KENSINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 81 AND 114.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 166 AND 177.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 183 AND 219.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4600 9465 4555 9598 4575 9619 4576 9576
4611 9577 4611 9515 4637 9515 4637 9495
TIME...MOT...LOC 0542Z 303DEG 18KT 4637 9502 4592 9621
LSLocal storm report, Jul 10, 1:12 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND DMG MILLERVILLE 46.07N 95.55W
07/10/2016 DOUGLAS MN LAW ENFORCEMENT
TREE LIMBS DOWN. PICNIC TABLE FLIPPED.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Jul 10, 2:11 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
211 AM CDT SUN JUL 10 2016
MNZ041-042-047>049-055-057-100800-
TODD-STEARNS-POPE-KANDIYOHI-STEVENS-SWIFT-DOUGLAS-
211 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEARNS...
SOUTHWESTERN TODD...STEVENS...SWIFT...SOUTHEASTERN DOUGLAS...
NORTHWESTERN KANDIYOHI AND POPE COUNTIES THROUGH 300 AM CDT...
AT 210 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLOTHO TO NEAR SEDAN TO NEAR COLLIS.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORRIS...SAUK CENTRE...MELROSE...BENSON...GLENWOOD...STARBUCK...
HANCOCK...BROOTEN...BELGRADE...CHOKIO...GREY EAGLE AND CYRUS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 109 AND 136.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 17 AND 50.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 140 AND 172.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 136 AND 184.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4569 9626 4564 9540 4612 9512 4583 9470
4528 9499 4523 9610 4524 9612 4541 9612
4542 9625 4544 9625 4545 9624
TIME...MOT...LOC 0710Z 320DEG 25KT 4599 9508 4557 9533 4563 9637
JPCSpecial weather statement, Jul 10, 2:52 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 AM CDT SUN JUL 10 2016
MNZ042-043-049-050-054>058-100900-
BENTON-MEEKER-CHIPPEWA-TODD-MORRISON-STEARNS-LAC QUI
PARLE-KANDIYOHI-SWIFT-
252 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEARNS...SOUTHEASTERN
TODD...NORTHWESTERN MEEKER...SOUTHEASTERN SWIFT...LAC QUI PARLE...
SOUTHWESTERN MORRISON...KANDIYOHI...NORTHWESTERN BENTON AND CHIPPEWA
COUNTIES THROUGH 400 AM CDT...
AT 251 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LONG PRAIRIE TO NEAR BELGRADE TO
NEAR NASSAU. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLMAR...LITTLE FALLS...MONTEVIDEO...ST. JOSEPH...SAUK CENTRE...COLD
SPRING...MELROSE...LONG PRAIRIE...COLLEGEVILLE...BENSON...ALBANY AND
ROCKVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 126 AND 162.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 149 AND 163.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 41 AND 90...AND NEAR MILE MARKER
92.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 1 AND 40.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 96 AND 119.
U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 6.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 105 AND 107.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 119 AND 172...AND BETWEEN MILE
MARKERS 179 AND 183.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
WEST CENTRAL AND CENTRAL MINNESOTA.
LAT...LON 4509 9645 4542 9524 4542 9513 4606 9481
4588 9415 4521 9445 4489 9567 4491 9572
4493 9573 4489 9575 4489 9584 4485 9585
4482 9594 4481 9645
TIME...MOT...LOC 0751Z 299DEG 22KT 4596 9475 4542 9502 4507 9635
JPCSpecial weather statement, Jul 10, 3:58 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 AM CDT SUN JUL 10 2016
MNZ044-049>051-057>059-065>068-101000-
BENTON-MILLE
LACS-SHERBURNE-MEEKER-CARVER-SIBLEY-RENVILLE-MCLEOD-STEARNS-
KANDIYOHI-WRIGHT-
358 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEARNS...
MCLEOD...NORTHWESTERN CARVER...SHERBURNE...WESTERN SIBLEY...WRIGHT...
MEEKER...RENVILLE...SOUTHWESTERN MILLE LACS...SOUTHEASTERN KANDIYOHI
AND BENTON COUNTIES THROUGH 500 AM CDT...
AT 357 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICE TO NEAR DARWIN TO BECHYN.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...HUTCHINSON...ST. MICHAEL...OTSEGO...
SAUK RAPIDS...MONTICELLO...BIG LAKE...LITCHFIELD...WAITE PARK...
ST. JOSEPH AND GLENCOE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 199.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 158 AND 207.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 100 AND 139.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 177 AND 189.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 75 AND 125.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 82 AND 100.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4569 9353 4488 9384 4445 9462 4446 9480
4452 9488 4452 9495 4464 9522 4465 9523
4517 9450 4578 9430 4578 9428 4582 9429
4583 9394
TIME...MOT...LOC 0857Z 302DEG 25KT 4579 9422 4514 9443 4467 9510
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:43 AM CDT | Special Weather Statement | MPX | Douglas, Stevens, Todd | 32 min |
| Jul 10, 1:00 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 45 min |
| Jul 10, 1:33 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Stevens, Todd | 42 min |
| Jul 10, 2:11 AM CDT | Special Weather Statement | MPX | Pope, Stevens, Swift | 49 min |
| Jul 10, 2:52 AM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Lac qui Parle, Stearns, Swift | 68 min |
| Jul 10, 3:22 AM CDT | Heat Advisory | MPX | Lac qui Parle, Yellow Medicine | 8 hr |
| Jul 10, 5:34 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Goodhue, Martin, Rice, Steele and 1 more | 56 min |
| Jul 10, 6:04 PM CDT | Special Weather Statement | MPX | Stearns | 26 min |
| Jul 10, 6:34 PM CDT | Special Weather Statement | MPX | Stearns | 41 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.